| Model Number |
109491707 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Death (1802); Unspecified Infection (1930); Skin Tears (2516); Abdominal Distention (2601)
| Date of Event |
09/16/2017
Type of Reportable Event
Death
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.Root cause could not be determined.The device history record for (b)(4) was reviewed and the product was produced according to product specifications.All information reasonably known as of (b)(6) 2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
Event or Problem Description
It was reported by the distributor, (b)(6), that the patient was switched to the mic key device from a peg tube on (b)(6) 2017.The patient had been previously using a peg tube connected to a continuous feeding pump.The patient also had a tracheostomy and had complained previously of pain and been treated with stopayne prior to the procedure.The mic key was placed and inflated with 5ml water.The device appeared flush and normal, with no indication of misplacement, and no stem was visible on the outside of the stomach.The following day, (b)(6) 2017, it was reported that the patient's stomach had distended and feeds were stopped, and the patient was added to the theatre slate.The following day, (b)(6) 2017, it was reported that the patient had died.Per discussion with dr (b)(6) on (b)(6) 2017, x-rays had confirmed that the patient's gastric contents had been leaking subcutaneously into the peritoneal cavity.The distributor representative discussed with the doctor ensuring conversions by endoscopic guidance or litmus test for proper verification of placement.The patient's original peg had been in situ for around three months.Co-morbidities included immuno-compromised through (b)(6) and cancer of the mouth and tongue.Per additional information received on (b)(6) 2017, the patient died on (b)(6) 2017.Upon examination by the doctor, there was a tear in the stoma and the gastric contents had leaked into the peritoneal cavity, causing infection.The distributor manager returned to the hospital on (b)(6) 2017 to speak to the doctor.The doctor does not believe that the reported incident was the cause of death, as the patient had co-morbidities of throat cancer and (b)(6).The removal of the peg and placement of the mick key was done by (b)(6) clinical facilitator (a registered nurse) and (b)(6) territory manager.There were no halyard representatives present, and halyard was notified of the events on (b)(6) 2017.The patient was a (b)(6) year old male, weighing between (b)(6) kgs.
Additional Manufacturer Narrative
All information reasonably known as of 22 feb 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
Event or Problem Description
Per additional information received 29 jan 2018 from the nurse who performed the procedure, (b)(6), there was no mic key device failure.The traction removal of the peg tube caused a tear/trauma to the intrastoma, which subsequently caused the patient's feed to go subcutaneous.This cause severe pain and distended abdomen, and the patient passed on two days post-conversion.The scope performed during the emergency theatre procedure showed that the feed was going subcutaneous.Due to the distended abdomen and the perforation, tear of the intra stoma was noted." no further information provided at this time.